ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community  

Go Back   ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community > TREATMENT & MANAGEMENT > Medications > Vyvanse
Register Blogs FAQ Chat Members List Calendar Donate Gallery Arcade Mark Forums Read

Vyvanse (lisdexamfetamine dimesylate)

Reply
 
Thread Tools Display Modes
  #1  
Old 05-26-11, 06:46 PM
ccrose's Avatar
ccrose ccrose is offline
ADDvanced Member
 

Join Date: Feb 2011
Location: Austin, TX
Posts: 165
Thanks: 128
Thanked 70 Times in 45 Posts
ccrose is a jewel in the roughccrose is a jewel in the roughccrose is a jewel in the rough
Unhappy New to Vyvanse, Have Concerns

I have left a message with my doctor about these concerns today, but I thought I would post here just to get other's opinions and experiences.

Just started on 40mg Vyvanse a few days ago. I have previously tried Straterra and Focalin. The Focalin seemed to help a little, but just not enough, so my doc suggested Vyvanse. A short background on me - I tend to have A LOT of drug allergies and sensitivities, so she cautioned that this might be the case with stims also.

So far it seems to last for about 8 hours. I'm not sure if it's helping me yet, I'm just basing that on my "crash." I take it at 2:30pm because otherwise I will fall asleep, quite literally, in the middle of the day. However after it kicks in I'm extremely tired for about an hour. Then I have a bit of what I think is a euphoric feeling that lasts for about 2 hours, and this is very troubling for me because I don't want that. Then I am having some OCD tendencies and a lot of hyperfocusing until the medication wears off. I also am feeling like I have a complete lack of motivation until about 8pm, then it seems like I have a lot of motivation for 2 hours. (Which motivation is already a big problem for me). Even though I realize I'm experiencing these behaviors it's impossible for me to stop. Are these just side effects that may go away? Could they get worse with an increased dose?

I've seen some posts on this forum that indicate that my side effects can be from too high of a dose. At my last visit the doc said if the med wears off sooner than 12 hours that it is not strong enough and to increase it by adding a half of another pill. Of course I'm scared of doing this though because I don't want the side effects to be worse. She also mentioned that it is very dependent on metabolism, and I have a very fast metabolism. So I wonder if I will have to take 2 smaller pills per day or split it throughout the day?

Hopefully these are not signs that I am not going to be able to take ADHD meds at all, which I am really worried about.

I'm of course waiting to hear back from the doc to change anything but anyone's input about their experiences would be helpful and much appreciated.

Thanks in advance for your time!
Reply With Quote
  #2  
Old 05-26-11, 06:54 PM
BR549's Avatar
BR549 BR549 is offline
ADDvanced Forum ADDvocate
 

Join Date: Apr 2011
Location: lost continent of Atlantis
Posts: 12,352
Thanks: 18,461
Thanked 12,148 Times in 7,190 Posts
BR549 has a reputation beyond reputeBR549 has a reputation beyond reputeBR549 has a reputation beyond reputeBR549 has a reputation beyond reputeBR549 has a reputation beyond reputeBR549 has a reputation beyond reputeBR549 has a reputation beyond reputeBR549 has a reputation beyond reputeBR549 has a reputation beyond reputeBR549 has a reputation beyond reputeBR549 has a reputation beyond repute
Re: New to Vyvanse, Have Concerns

It does sound like it might be too high of a dose. When I saw my pdoc a few weeks ago, I told her Adderall XR was only lasting me 6 hours. After increasing my dose (increase was not because it wasn't lasting--I was on a low dose to start out and am titrating up slowly), she told me that just because the dose was increased, that didn't mean I would see an increase in the length of time it was effective. She said that if it's lasting 6 hours at 10mg, I'm not going to see and increase ( or much of one) in the amount of time it lasts when I move to 20 mg. And so far I haven't. It's all down to how your body metabolizes the medication, increasing the dose won't help it stay in your system longer or in effect longer if you metabolize it quickly.
__________________
I really didn't say everything I said.
"A.L.W."
"R.T.C."



"no talk
no, talk
Punctuation is important"
~Abi
Reply With Quote
  #3  
Old 05-26-11, 08:08 PM
ccrose's Avatar
ccrose ccrose is offline
ADDvanced Member
 

Join Date: Feb 2011
Location: Austin, TX
Posts: 165
Thanks: 128
Thanked 70 Times in 45 Posts
ccrose is a jewel in the roughccrose is a jewel in the roughccrose is a jewel in the rough
Re: New to Vyvanse, Have Concerns

Quote:
Originally Posted by BR549 View Post
It does sound like it might be too high of a dose. When I saw my pdoc a few weeks ago, I told her Adderall XR was only lasting me 6 hours. After increasing my dose (increase was not because it wasn't lasting--I was on a low dose to start out and am titrating up slowly), she told me that just because the dose was increased, that didn't mean I would see an increase in the length of time it was effective. She said that if it's lasting 6 hours at 10mg, I'm not going to see and increase ( or much of one) in the amount of time it lasts when I move to 20 mg. And so far I haven't. It's all down to how your body metabolizes the medication, increasing the dose won't help it stay in your system longer or in effect longer if you metabolize it quickly.
Thanks for the reply, that's helpful. I'm concerned as to why my doctor would tell me this, or perhaps I misunderstood her? She did tell me how to lower or increase the dose safely based on what I felt I needed, and at what intervals, so if I don't hear back from her before I need to take my next dose I may just try to take a lower amount.
Reply With Quote
Sponsored Links
  #4  
Old 06-03-11, 12:36 PM
ccrose's Avatar
ccrose ccrose is offline
ADDvanced Member
 

Join Date: Feb 2011
Location: Austin, TX
Posts: 165
Thanks: 128
Thanked 70 Times in 45 Posts
ccrose is a jewel in the roughccrose is a jewel in the roughccrose is a jewel in the rough
Re: New to Vyvanse, Have Concerns

So my pdoc said that Vyvanse is dependent pretty much solely on metabolism, but that other ADHD medications aren't necessarily (or they're dependent on multiple factors), so upping a dose of Adderall is going to work differently than Vyvanse from what I understand.

She told me some different things to try as far as taking part of the capsule throughout the day. So far I've only been on that regiment for 1 day, but I still think I'm getting too much of a dopamine response at once. If this doesn't work then she will try me on the IR version, and if that doesn't work then she is going to recommend Adderall.
Reply With Quote
Reply

Bookmarks


Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is On
Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
Vyvanse and Melatonin JeanS75 Vyvanse 12 09-09-18 02:20 AM
vyvanse 70mg vs. corepharma adderall 2x20mg IR paravis Vyvanse 15 03-24-11 10:42 PM
Need help...Vyvanse to Dex! streetsk8er794 Vyvanse 4 09-08-10 06:28 PM
Sleep and Vyvanse demo3210 Vyvanse 2 09-01-09 09:50 PM


All times are GMT -4. The time now is 07:16 AM.


Powered by vBulletin® Version 3.7.4
Copyright ©2000 - 2018, Jelsoft Enterprises Ltd.
(c) 2003 - 2015 ADD Forums